MAUDE Adverse Event Report: BIOMET 3I CERTAIN GOLD-TITE LARGE HEXED SCREW; DENTAL SCREW

BIOMET 3I CERTAIN GOLD-TITE LARGE HEXED SCREW; DENTAL SCREW
Model Number ILRGHG
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 03/11/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zimmer biomet complaint number (b)(4).Additional pma/510(k) number: k072642.
 
Event or Problem Description
It was reported by a cs rep that the ilrghg screw fractured in the patient's mouth.Dr said the patient was not injured and does not know what caused the fracture other than that it is in the smallest implant in a bridge.Dr was able to retrieve the screw and can send back the broken pieces.Tooth #10.
 
Event or Problem Description
No additional event information at the time of this report.
 
Additional Manufacturer Narrative
This report is being submitted to relay device evaluation results and additional information.The following sections are being reported: b4: date of this report was updated.D10: unk 3i certain 3.25 implant-lot# unknown g4: date received by manufacturer was updated.G7: type of report was updated.H2: type of follow up was updated.H3: device evaluated by manufacturer was updated.H6: method code was added: 3331, 4109 and 4110.H6: results code was added: 3252.H6: conclusions code was added: 4307.H10: narrative/data was updated.One certain® gold-tite® large hexed screw (ilrghg) was returned for investigation.Visual evaluation of the as returned product identified that it was fractured at the middle threads.A previous complaint for similar fracture occurred.Additionally, an unk 3i implant has been added to the associated item since no allegation was made to it and no further investigation will be performed.Functional testing could not be performed since the device was fractured.Pre-existing conditions and duration of device placed were unknown due to limited information provided by customer.However, device was placed on tooth site #10 (universal).Per the applicable ifu, it is stated that improper technique can lead to device failure.Additionally, breakage may occur when device is loaded beyond its functional capability.Dhr review was completed for the subject lot number 1196425.It was confirmed that all operations and inspections were executed as per applicable procedure.No deviations or non-conformances, which could have caused or contributed to the reported event was noted as part of the dhr.Lot was inspected and passed all acceptance criteria by qa.A complaint history review for the subject lot number 1196425 was completed by searching keyword fracture screw in the category through complaint history review and no other similar complaints identified.April post market trending was reviewed and there were no actionable events or corrective actions for the reported event (functional: fracture: screw) or product (ilrghg).Therefore, based on the available information, device malfunction did occur and the reported event was confirmed.

Brand Name
CERTAIN GOLD-TITE LARGE HEXED SCREW
Common Device Name
DENTAL SCREW
Manufacturer (Section D)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
MDR Report Key11582473
Report Number0001038806-2021-00513
Device Sequence Number2956015
Product Code DZE
UDI-Device Identifier00844868006121
UDI-Public(01)00844868006121(17)210429(10)1196425
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K972444
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 06/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/29/2022
Device Model NumberILRGHG
Device Catalogue NumberILRGHG
Device Lot Number1196425
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/23/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/16/2021
Supplement Date Received by Manufacturer06/23/2021
Initial Report FDA Received Date03/29/2021
Supplement Report FDA Received Date06/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DENTAL IMPLANT-SEE H10 NARRATIVE
Patient Age75 YR